Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe itchiness all over the body after taking Vyvanse?

Ive been taking Vyvanse for a couple of months now and I just started itching everywhere a couple of weeks ago. Im not sure if its a delayed mild side effect from the medicine that will hopefully go away or if its due to a change in my detergent (which my unscented detergent is now on order) I plan on just not taking my meds for a few days to try and rule the side effect issue out while I wait on new detergent to come in . What are your thoughts???
Thu, 14 Nov 2019
Report Abuse
Addiction Medicine Specialist 's  Response
Hello,

Dermatologic conditions are hard to discuss without seeing them. Specifically, this is seen in most of my ADHD patients and it can be from nerves from ADHD or nerves from amphetamine.

OR, it can be a dermatologic condition such as an allergy to something on the skin; even bug bites. There are some serious conditions that give this.

They are uncommon and even more uncommon to have the itching and not other obvious signs of serious disease like turning olive-green (advanced cirrhosis), having skin breakdown, or blowing up like a puffer fish.

Anti-histamines with sedation work on most of the non-serious causes.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Matt Wachsman, Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes severe itchiness all over the body after taking Vyvanse?

Hello, Dermatologic conditions are hard to discuss without seeing them. Specifically, this is seen in most of my ADHD patients and it can be from nerves from ADHD or nerves from amphetamine. OR, it can be a dermatologic condition such as an allergy to something on the skin; even bug bites. There are some serious conditions that give this. They are uncommon and even more uncommon to have the itching and not other obvious signs of serious disease like turning olive-green (advanced cirrhosis), having skin breakdown, or blowing up like a puffer fish. Anti-histamines with sedation work on most of the non-serious causes. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Matt Wachsman, Addiction Medicine Specialist